Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Hospitalized after bleeding from the colon. On Cumadin. Which is the good medicine?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5367 Questions
My husband has been in the hospital 3 times with bleeding from the colon. They have him on Cumadin 1 mg tab zydu at 6:00PM. . I'm taking him to his Dr this afternoon and I'm wanting to know what is a good drug for him to be on? XXXXXXX Stemen
Posted Sun, 3 Nov 2013 in Colon Cancer
Answered by Dr. Grzegorz Stanko 45 minutes later
Brief Answer:
Please check his INR first.

Detailed Answer:

Thank you for the query.

It all depends what is the reason of bleeding. It can be colon cancer indeed. However most common reason of fresh blood in the stool are hemorrhoids. Such blood is usually on the surface of the stool.
If the reason is colon cancer, blood is mixed with the stool. Inflammatory bowels diseases can also give blood in the stool (mixed with it).

Cumadin can also be the reason of bleeding. I suggest him to have INR checked first (should be around 2,5-3). Colonoscopy should be also done.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor